Introduction

Introduction

Hi my name is Heather I am 53 years old. I was diagnosed with Osteoporosis last year after shattering my elbow. I have it in my spine. I also have a number of health conditions two digestive related. Because of having different health issues. I have to be careful about which drugs to take. I always research and look for the latest studies before taking any recommended medication.

10 Replies

oldestnewest
  • Hi Heather,

    Have you made any decisions about taking an OP drug after researching what is available? Or have you decided to go with exercise, diet and K2 and Vit D etc?

  • Hi Kaarina I decided not to take any OP drugs because of my stomach and bowel problems, also a little concerned about some of the side effects of these drugs. I bought a couple of books on exercise specifically for Osteoporosis of the spine. Have a large exercise ball and weights. Take calcium, vit K 2 kefir which aids absorbtion of calcium and eat loads of leafy veg, fish nut butters, seeds etc. I will have another bone scan this year to check bone density. If there has been anymore deterioation I will think again. Do you take prescribed medication?

  • Yes, I do. After researching I asked to be prescribed Strontium Ranelate (Protelos). I had to wear a BP monitor for 24 hours and as the results were ok my wish was granted.

    I was dx with OP when I realised that I had lost a lot of height, or rather a nurse pointed it out to me when I was at a pre op assessment and she asked how tall I was. I told her, she laughed and said you never are, and escorted me to be measured. What I shock I got! I had lost 4 inches in height and now it is 5 inches.

  • Oh my goodness, it sounds like you have it more severely than I do. Xx

  • After 4 vertebral fractures, I went from 5' 2" down to 4' 8" in 3 months. I tried AA for a couple of months but it gave me too much pain. Then tried risedronate. Same problem. Now I'm on Zolendronic Acid infusions once a year.

  • I hope the zolendronic acid infusion suits you better. I see you lost a lot of height too like me. Horrible isn't it? I will soon have to take a cushion to sit on when going out for meals. I have some compression at L2. I do have scoliosis so this does not help matters.

    Look after yourself. :)

  • Hi.

    My Rheumatology nurse has suggested that I have the infusions. What has been your experience of them?

    Thanks

  • I was OK, drink plenty of water while your having the infusion. You only have one a year, but I'm used to infusions. Chemotherapy when I had cancer, and Rituximab for Vasculitis. So I'm an old hand then. I haven't had any problems since, apart from back and hip pain which already had before the infusion. I use Fentanyl and Oramorph for that.

  • So sorry to hear your story. I try to research but find it overwhelming . My sister in law gave me an article about prunes. I think it must be Vit K in them that is good. All the best to you. Sandra

  • Thebighj14.. High it seems to be common problem taking ta lets for different problems..I haOsteoporis in spine and hip and digestion problems..what concerns me really, is that it seems when we are prescribed tablets for years ..then we might learn that those tablets are causing problems elsewhere.....I did say to my dr the other day when I wanted the print out of Dexa X-ray that I was aware that a little knowledge is a dangerous situation..I would like to do a bit of research myself and then ask her questions

You may also like...